MAUDE Adverse Event Report: K2M, INC. OCCIPITAL DRILL GUIDE; SIZE (10/12); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. OCCIPITAL DRILL GUIDE; SIZE (10/12); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 1101-90062
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the occipital straight drill got stuck in the occipital drill guide while drilling the first hole.No adverse consequences, or medical intervention were reported. the procedure was completed successfully with another device and a 120 minute surgical delay.This report will capture the occipital drill guide.
 
Additional Manufacturer Narrative
Updated b5 to reflect confirmed length of surgical delay.Initial report suggested the length of surgical delay was 120 minutes.Upon further review of the reported event and information provided by the field, it has been confirmed the surgical delay was 10 minutes.As the event did not result in a prolonged surgical delay, this event is no longer reportable as no death or serious deterioration in state of health of a patient, user, or other person has occurred or is likely to occur.
 
Event or Problem Description
It was reported that the occipital straight drill got stuck in the occipital drill guide while drilling the first hole.No adverse consequences nor medical intervention were reported. the procedure was completed successfully with a 10 minute surgical delay.This report will capture the occipital drill guide.

Brand Name
OCCIPITAL DRILL GUIDE; SIZE (10/12)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12598767
Report Number3004774118-2021-00312
Device Sequence Number3473725
Product Code LXH
UDI-Device Identifier10888857017061
UDI-Public10888857017061
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1101-90062
Device Lot NumberNKMA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer12/29/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown